New Convolutions for Quadratic-Phase Fourier Integral Operators and their Applications

  • L. P. Castro
  • L. T. Minh
  • N. M. Tuan


We obtain new convolutions for quadratic-phase Fourier integral operators (which include, as subcases, e.g., the fractional Fourier transform and the linear canonical transform). The structure of these convolutions is based on properties of the mentioned integral operators and takes profit of weight-functions associated with some amplitude and Gaussian functions. Therefore, the fundamental properties of that quadratic-phase Fourier integral operators are also studied (including a Riemann–Lebesgue type lemma, invertibility results, a Plancherel type theorem and a Parseval type identity). As applications, we obtain new Young type inequalities, the asymptotic behaviour of some oscillatory integrals, and the solvability of convolution integral equations.


Convolution Young inequality oscillatory integral convolution integral equation fractional Fourier transform linear canonical transform 

Mathematics subject classification

Primary 44A35 Secondary 42A38 42A85 43A32 44A20 45E10 



The first-named author was supported in part by FCT–Portuguese Foundation for Science and Technology through the Center for Research and Development in Mathematics and Applications (CIDMA) at Universidade de Aveiro, within the Project UID/MAT/04106/2013. The two last named-authors were partially supported by the Viet Nam National Foundation for Science and Technology Development (NAFOSTED).


  1. 1.
    Almeida, L.B.: Product and convolution theorems for the fractional Fourier transform. IEEE Signal Process. Lett. 4(1), 15–17 (1997)CrossRefGoogle Scholar
  2. 2.
    Anh, P.K., Castro, L.P., Thao, P.T., Tuan, N.M.: Two new convolutions for the fractional Fourier transform. Wirel. Pers. Commun. 92(2), 623–637 (2017)CrossRefGoogle Scholar
  3. 3.
    Anh, P.K., Tuan, N.M., Tuan, P.D.: The finite Hartley new convolutions and solvability of the integral equations with Toeplitz plus Hankel kernels. J. Math. Anal. Appl. 397(2), 537–549 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Beckner, W.: Inequalities in Fourier analysis. Ann. Math. 102, 159–182 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brascamp, H.J., Lieb, E.H.: Best constants in Young’s inequality, its converse, and its generalization to more than three functions. Adv. Math. 20, 151–173 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Castro, L.P.: Regularity of convolution type operators with PC symbols in Bessel potential spaces over two finite intervals. Math. Nachr. 261–262, 23–36 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Castro, L.P., Duduchava, R., Speck, F.-O.: Finite interval convolution operators with transmission property. Integral Equ. Oper. Theory 52(2), 165–179 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Castro, L.P., Haque, M.R., Murshed, M.M., Saitoh, S., Tuan, N.M.: Quadratic Fourier transforms. Ann. Funct. Anal. AFA 5(1), 10–23 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Castro, L.P., Kapanadze, D.: Dirichlet-Neumann-impedance boundary value problems arising in rectangular wedge diffraction problems. Proc. Am. Math. Soc. 136(6), 2113–2123 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Castro, L.P., Kapanadze, D.: Wave diffraction by a half-plane with an obstacle perpendicular to the boundary. J. Differ. Equ. 254(2), 493–510 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Castro, L.P., Speck, F.-O.: Inversion of matrix convolution type operators with symmetry. Port. Math. (N.S.) 62(2), 193–216 (2005)Google Scholar
  12. 12.
    Castro, L.P., Saitoh, S.: New convolutions and norm inequalities. Math. Inequal. Appl. 15(3), 707–716 (2012)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Castro, L.P., Saitoh, S., Tuan, N.M.: Convolutions, integral transforms and integral equations by means of the theory of reproducing kernels. Opusc. Math. 32(4), 633–646 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Jain, P., Jain, S.: On Young type inequalities for generalized convolutions. Proc. A. Razmadze Math. Inst. 164, 45–61 (2014)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Jain, P., Jain, S.: Generalized convolution inequalities and application. Mediterr. J. Math. (2017).
  16. 16.
    Jain, P., Jain, S., Kumar, R.: On fractional convolutions and distributions. Integral Transforms Spec. Funct. 26(10), 885–899 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Nhan, N.D.V., Duc, D.T.: Weighted \(L^p\)-norm inequalities in convolutions and their applications. J. Math. Inequal. 2, 45–55 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Oinarov, R.: Boundedness and compactness of a class of convolution integral operators of fractional integration type. Proc. Steklov Inst. Math. 293, 255–271 (2016). [translation from Tr. Mat. Inst. Steklova 293, 263–279 (2016)]Google Scholar
  19. 19.
    Phong, D.H., Stein, E.M.: Models of degenerate Fourier integral operators and Radon transforms. Ann. Math. 140, 703–722 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Phong, D.H., Stein, E.M.: Oscillatory integrals with polynomial phases. Invent. Math. 110, 39–62 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Rudin, W.: Functional analysis, 2nd edn. McGraw-Hill, New York (1991)zbMATHGoogle Scholar
  22. 22.
    Singh, A.K., Saxena, R.: On convolution and product theorems for FRFT. Wirel. Pers. Commun. 65(1), 189–201 (2012)CrossRefGoogle Scholar
  23. 23.
    Stein, E.M.: Harmonic analysis. Princeton University Press, Princeton (1993)Google Scholar
  24. 24.
    Titchmarsh, E.C.: Introduction to the theory of Fourier integrals, 3rd edn. Chelsea Publishing Co., New York (1986)zbMATHGoogle Scholar
  25. 25.
    Tuan, N.M., Huyen, N.T.T.: Applications of generalized convolutions associated with the Fourier and Hartley transforms. J. Integral Equ. Appl. 24(1), 111–130 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Vinogradov, O.L.: Sharp inequalities for approximations of convolution classes on the real line as the limit case of inequalities for periodic convolutions. Sib. Math. J. 58(2), 190–204 (2017) [translation from Sib. Mat. Zh. 58(2), 251-269 (2017)] Google Scholar
  27. 27.
    Wright, J.: From oscillatory integrals to complete exponential sums. Math. Res. Lett. 18(2), 231–250 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Zayed, A.I.: A convolution and product theorem for the fractional Fourier transform. IEEE Signal Process. Lett. 5(4), 102–103 (1998)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.CIDMA–Center for Research and Development in Mathematics and ApplicationsDepartment of Mathematics, University of AveiroAveiroPortugal
  2. 2.Department of MathematicsHanoi Architectural UniversityHanoiVietnam
  3. 3.Department of Mathematics, College of EducationVietnam National UniversityHanoiVietnam

Personalised recommendations